Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 62, NWS Blacksburg, VA

April 12, 20114 counties in Virginia; Alleghany County, Surry County, Wilkes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 12, 2011, 4:43 AM EDT for 4 counties in Virginia; Alleghany County, Surry County, Wilkes County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2011, 4:43 AM EDT (08:43 UTC)
Expired
Apr 12, 2011, 5:30 AM EDT
In force
47 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Alleghany County, NC, Surry County, NC, Wilkes County, NC, Carroll County, VA, Floyd County, VA, Grayson County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 51 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
682 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1647 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WUUS51 KRNK 120843
SVRRNK
NCC005-171-193-VAC035-063-077-141-120930-
/O.NEW.KRNK.SV.W.0062.110412T0843Z-110412T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 AM EDT TUE APR 12 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
  NORTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
  NORTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA
  WESTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA
  SOUTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA
  SOUTHERN FLOYD COUNTY IN SOUTHWEST VIRGINIA
  CARROLL COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 530 AM EDT.

* AT 442 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MOUNTAIN PARK...AND MOVING
  NORTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAMBSBURG...
  FANCY GAP...
  LAUREL FORK...
  FLOYD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF WIND 
DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE 
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3640 8113 3701 8052 3699 8050 3701 8046
      3682 8014 3627 8092
TIME...MOT...LOC 0843Z 224DEG 56KT 3645 8088

$$

16
2 follow-up statements
460 
WWUS51 KRNK 120903
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
503 AM EDT TUE APR 12 2011

NCC005-171-193-VAC077-120912-
/O.CAN.KRNK.SV.W.0062.000000T0000Z-110412T0930Z/
ALLEGHANY NC-SURRY NC-WILKES NC-GRAYSON VA-
503 AM EDT TUE APR 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAYSON...
NORTHEASTERN WILKES...NORTHWESTERN SURRY AND EASTERN ALLEGHANY
COUNTIES IS CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3666 8075 3700 8045 3684 8018 3658 8061
TIME...MOT...LOC 0902Z 224DEG 56KT 3666 8062

$$

VAC035-063-141-120930-
/O.CON.KRNK.SV.W.0062.000000T0000Z-110412T0930Z/
PATRICK VA-FLOYD VA-CARROLL VA-
503 AM EDT TUE APR 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR EASTERN CARROLL...SOUTHERN FLOYD AND NORTHWESTERN PATRICK
COUNTIES...

AT 459 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR FANCY GAP...OR NEAR
CANA...MOVING NORTHEAST AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAUREL FORK...
  FLOYD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...INCLUDING REPORTS OF DOWNED TREES OR TREE 
LIMBS AND OTHER WIND DAMAGE...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU 
CAN DO SO SAFELY.

&&

LAT...LON 3666 8075 3700 8045 3684 8018 3658 8061
TIME...MOT...LOC 0902Z 224DEG 56KT 3666 8062

$$

NF
895 
WWUS51 KRNK 120926
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
526 AM EDT TUE APR 12 2011

VAC035-063-141-120936-
/O.EXP.KRNK.SV.W.0062.000000T0000Z-110412T0930Z/
PATRICK VA-FLOYD VA-CARROLL VA-
526 AM EDT TUE APR 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL...SOUTHERN
FLOYD AND NORTHWESTERN PATRICK COUNTIES EXPIRES AT 530 AM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3666 8075 3700 8045 3684 8018 3658 8061
TIME...MOT...LOC 0926Z 224DEG 56KT 3693 8029

$$

NF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 4:24 AM EDT, 19 minutes earlier.

Area forecast discussion, Apr 12, 4:24 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
424 AM EDT TUE APR 12 2011

.SYNOPSIS...
A COLD FRONT ARRIVES TONIGHT...THEN SLOWS TUESDAY AS LOW PRESSURE
DEVELOPS ALONG IT. HIGH PRESSURE BUILDS INTO THE AREA BEHIND THIS
LOW. THE NEXT STORM SYSTEM AFFECTS OUR REGION BY THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
BAND OF SHOWERS WITH MODERATE TO HEAVY RAIN AND EMBEDDED
THUNDERSTORMS HAS MOVED EAST WITH THE EASTERN EDGE OF THIS AREA OF
RAINFALL ALMOST TO THE BLUE RIDGE AT 08Z/4AM. CELLS WERE MOVING
NORTHEAST AROUND 50 KNOTS WHILE THE OVERALL BAND WAS ONLY MOVING
EAST AT ABOUT 35 KNOTS. AT THIS SPEED AND DIRECTION EXPECT THE
PRECIPITATION TO REACH THE FAR EASTERN COUNTIES OF THE FORECAST
AREA BEFORE 12Z/8AM.

THE WATER VAPOR LOOP SHOWED THE UPPER LOW OVER CENTRAL KENTUCKY
AND REGIONAL RADAR ALREADY INDICATED THUNDERSTORMS UNDER THE
CLOSED LOW. THIS LOW WILL MOVE VERY SLOWLY ACROSS THE COUNTY
WARNING AREA TODAY WITH THE COLDEST AIR ALOFT REACHING THE
FORECAST AREA THIS AFTERNOON. EXPECT ADDITIONAL BANDS OF SHOWERS
AND THUNDERSTORMS TO DEVELOP...ESPECIALLY EAST OF THE BLUE RIDGE
TODAY WITH THE POTENTIAL FOR SMALL HAIL DUE TO THE COLD
TEMPERATURES ALOFT.

AT THE SURFACE AS THE LOW CROSSES THE FORECAST AREA SURFACE AND
LOW LEVEL WINDS WILL COME AROUND TO THE NORTHWEST WITH A SHARP
DROP IN TEMPERATURES. MODELS WERE SHOWING 850 MB TEMPERATURES
DROPPING TO NEAR ZERO IN THE WESTERN COUNTY WARNING AREA BY
00Z/8PM TONIGHT. IN ADDITION...WINDS ALONG THE RIDGES WILL
INCREASE AS THE LOW LEVEL JET PICKS UP INTO THE 40 TO 50 KNOT
RANGE ALONG THE SOUTHERN BLUE RIDGE. HAVE INCREASED WIND SPEEDS AT
THE HIGHER ELEVATIONS SOUTH OF ROANOKE AND IN THE NORTHWEST NORTH
CAROLINA MOUNTAINS.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
WILL START WEDNESDAY OFF WITH RESIDUAL SHOWER ACTIVITY...MAINLY
ALONG AND NORTH OF INTERSTATE 81...AS THE UPPER LEVEL LOW CONTINUES
TO PUSH NORTHEAST AFTER CROSSING OVER OUR AREA ON TUESDAY EVENING.
THE HIGH TEMPERATURE FORECAST FOR WEDNESDAY WILL REMAIN PROBLEMATIC
AS IT GREATLY DEPENDS ON THE AMOUNT OF LOW LEVEL CLOUD COVER THAT
REMAINS IN THE WAKE OF THE DEPARTING LOW. FORECAST MODELS APPEAR TO
BE IN GOOD AGREEMENT THAT CLOUDS WILL BREAK UP WEST OF THE BLUE
RIDGE BY EARLY AFTERNOON...AND THAT SKIES WILL BECOME PARTLY CLOUDY
ACROSS SOUTHSIDE VIRGINIA BY EARLY EVENING. WEDNESDAYS TEMPERATURE
FORECAST IS BASED ON THAT ASSUMPTION. HOWEVER...IF THE CLOUDS BREAK
OUT EARLIER...THEN TEMPERATURES WILL BE A FEW DEGREES WARMER...AND
IF CLOUDS HANG TOGETHER LATER THAN EXPECTED IN THE AFTERNOON...WE
CAN EXPECT HIGH TEMPERATURES TO BE A FEW DEGREES COOLER. IN
SUMMARY...WEDNESDAY COULD BE ONE OF THOSE DAYS WHERE IT WOULD BE A
GOOD IDEA TO DRESS IN LAYERS.

AT ANY RATE...CLOUD COVER IS EXPECTED TO MOVE OUT OF THE AREA BY
EVENING...AND WITH THE DEPARTURE OF THE UPPER LEVEL LOW...HIGH
PRESSURE TAKES OVER OUR WEATHER PATTERN. MOSTLY CLEAR SKIES ON
THURSDAY...ASIDE FROM PASSING HIGH CLOUDS...WILL ALLOW HIGH
TEMPERATURES TO REBOUND INTO THE LOWER 70S EAST OF THE BLUE
RIDGE...AND INTO THE UPPER 60S TO THE WEST.

SHOWERS AND THUNDERSTORMS MAKE A RETURN ON FRIDAY AS HIGH PRESSURE
MOVES EASTWARD...AND ANOTHER STRONG LOW PRESSURE SYSTEM DEVELOPS
ACROSS THE CENTRAL PLAINS. SHOWERS AND THUNDERSTORMS WILL START OFF
AS SPOTTY DURING THE AFTERNOON AND EVENING...BUT WILL INCREASE IN
COVERAGE DURING THE EARLY MORNING HOURS OF SATURDAY AS ANOTHER COLD
FRONT APPROACHES THE REGION. AT THIS TIME...UPPER LEVEL SUPPORT FOR
THE THUNDERSTORM ACTIVITY APPEARS WEAK...AND WOULD NOT EXPECT TO SEE
MORE THAN ISOLATED STRONG STORMS. SHOWER ACTIVITY SHOULD REMAIN
SPOTTY ENOUGH ON FRIDAY AFTERNOON SO AS NOT TO HINDER HEATING TOO
MUCH...AND WILL EXPECT TO SEE HIGHS ONCE AGAIN RANGE FROM THE UPPER
60S TO LOWER 70S.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
THE ECMWF AND GFS ARE CLOSER WITH TODAY'S SET OF RUNS REGARDING A
NEGATIVELY TILTED UPPER TROUGH WHICH WILL SPIN UP A SURFACE LOW
NEAR THE SOUTHERN TIP OF LAKE MICHIGAN ON FRIDAY. INITIALLY
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A WARM FRONT WILL AFFECT
THE REGION ON FRIDAY...BEFORE A STRONG COLD FRONT ARRIVES DURING
SATURDAY...KEEPING A CHC FOR SHWRS AND STORMS THAT DAY TOO.
ALTHOUGH THE ECMWF HAS A MORE SOUTH AND EAST TRACK THROUGH THE
LOWER GREAT LAKES STATES...THE LOW STRENGTHENS TO 995MB OVER NEW
YORK WHICH WOULD PROBABLY MEAN ADVISORY LEVEL WIND GUSTS IN OUR
REGION FOR SATURDAY. THE ECMWF IS COLDER NOW THAT SOME UPSLOPE
SNOW SHOWERS ARE POSSIBLE EARLY SUNDAY AS THE -8 H85 ISOTHERM
TOUCHES GREENBRIER COUNTY. OTHERWISE SUNDAY HA THE POTENTIAL TO BE
BREEZY AND CHILLY...NOT THE GREATEST WEEKEND IS IN OUR MIDST. THE
UPPER LOW ASSOCIATED WITH THIS SYSTEM WILL TAKE A WHILE TO BE
FLUSHED OUT OF SE CANADA...THANKS TO A STRONG POLAR VORTEX IN
PLACE FOR THIS TIME OF YEAR...AROUND 485DM THROUGH NE CANADA. THIS
COULD VERY WELL KEEP SUB ZERO H85 TEMPS ACROSS THE GREAT LAKES
WELL INTO EARLY NEXT WEEK.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
A LARGE BAND OF MODERATE TO HEAVY SHOWERS WITH EMBEDDED
THUNDERSTORM EXTENDED FROM SOUTHEAST OHIO INTO SOUTHERN ALABAMA.
THE EASTERN EDGE OF THIS BAND WAS MOVING EAST AROUND 20 KNOTS
WHICH WILL BRING THE PRECIPITATION INTO BLF AND LWB BY 08Z...INTO
BCB AND ROA AROUND 10Z AND NOT INTO LYH AND DAN UNTIL AROUND 11Z.

ALSO PRIOR TO CONVECTION...LOOKING AT A SMALL WINDOW OF LOW LVL
WIND SHEAR FROM LYH AND DAN EAST INTO THE PIEDMONT AS A STRONG SW
LOW LVL JET CONTINUES TO WEAKEN.

BEHIND THE SHOWERS EXPECT MVFR CEILINGS TO FILL IN THROUGHOUT THE
AREA AS THE UPPER LOW CROSSES THROUGH VIRGINIA AND MARYLAND.
CEILINGS MAY EVEN DROP TO IFR IN THE MOUNTAINS WITH SURFACE AND
LOW LEVEL NORTHWEST WINDS BRINGING LOW LEVEL;MOISTURE UP THE
WESTERN SLOPES OF THE APPALACHIANS. ALSO LATEST NAM AND GFS SUGGEST
THE POTENTIAL FOR ANOTHER BAND OF CONVECTION FORMING TUESDAY
AFTERNOON IF THERE IS ANY HEATING...MOST LIKELY EAST OF THE BLUE RIDGE
DUE TO GOOD LAPSE RATES AND COLD AIR ALOFT. SO CB IS MENTIONED FROM
KROA EAST.

MODELS KEEPING UPPER LOW OVER THE MID ATLANTIC REGION INTO EARLY
WEDNESDAY WHICH MAY HOLD MVFR CEILINGS ACROSS THE REGION INTO
WEDNESDAY NIGHT. OTRW OVERALL VFR CONDITIONS ARE NOT EXPECTED
AGAIN UNTIL THURSDAY OR FRIDAY. ANOTHER COMPLEX STORM SYSTEM LOOKS
TO BRING A RETURN OF LOW CIGS AND SHOWERS FRIDAY NIGHT INTO
SATURDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...NF
LONG TERM...KM
AVIATION...AMS/JH
Hazardous weather outlook, Apr 12, 4:34 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
434 AM EDT TUE APR 12 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-131000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
434 AM EDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

GUSTY WINDS...HEAVY RAIN AND SMALL HAIL ARE POSSIBLE WITH
SHOWERS AND THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 12, 3:39 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 AM EDT TUE APR 12 2011

VAZ009-010-012-015-120815-
BLAND VA-GRAYSON VA-SMYTH VA-WYTHE VA-
339 AM EDT TUE APR 12 2011

...A SHOWER WITH HEAVY RAIN WILL AFFECT BLAND...GRAYSON...SMYTH AND
WYTHE COUNTIES...

AT 337 AM EDT...A SHOWER WITH HEAVY RAIN WAS LOCATED OVER SUGAR
GROVE...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER.

THIS SHOWER WILL BE NEAR MARION WYTHEVILLE...COMERS ROCK...AND NEBO
AROUND 345 AM...RURAL RETREAT...SPEEDWELL...AND CERES AROUND 350
AM...FAVONIA...CROCKETT...AND CRIPPLE CREEK AROUND 355 AM AND
WYTHEVILLE AROUND 400 AM.

LAT...LON 3693 8156 3706 8136 3708 8128 3712 8126
      3729 8099 3728 8101 3726 8099 3682 8099
      3681 8104 3677 8102 3661 8157

NF
Special weather statement, Apr 12, 4:14 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 AM EDT TUE APR 12 2011

VAZ010>013-120915-
BLAND VA-GILES VA-PULASKI VA-WYTHE VA-
414 AM EDT TUE APR 12 2011

...A SHOWER WITH HEAVY RAIN WILL AFFECT BLAND...GILES...PULASKI AND
WYTHE COUNTIES...

AT 412 AM EDT...A SHOWER WITH HEAVY RAIN WAS LOCATED 6 MILES
NORTHEAST OF WYTHEVILLE...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS SHOWER.

THIS SHOWER WILL BE NEAR LONG SPUR AROUND 420 AM...MECHANICSBURG
AROUND 425 AM...PULASKI AROUND 430 AM...DUBLIN AROUND 440 AM AND BANE
AROUND 445 AM.

LAT...LON 3738 8070 3706 8066 3690 8107 3717 8112

NF

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 4:14 AM EDTSpecial Weather StatementRNKGiles, Pulaski61 min
Apr 12, 5:11 AM EDTSpecial Weather StatementRNKPulaski34 min
Apr 12, 5:17 AM EDTSpecial Weather StatementRNKPatrick28 min
Apr 12, 5:51 AM EDTSpecial Weather StatementRNKBedford, Franklin, Henry, City of Martinsville39 min
Apr 12, 10:48 AM EDTSpecial Weather StatementRNKAlleghany, City of Covington42 min
Apr 12, 11:25 AM EDTSpecial Weather StatementRNKBath50 min
Apr 12, 12:34 PM EDTSpecial Weather StatementRNKCarroll41 min
Apr 12, 12:43 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington47 min
Apr 12, 2:19 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington56 min
Apr 12, 2:21 PM EDTSpecial Weather StatementRNKAmherst54 min
Apr 12, 2:43 PM EDTSpecial Weather StatementRNKRoanoke62 min
Apr 12, 3:29 PM EDTFlash Flood WarningRNKAlleghany, Bath, Botetourt, Craig, City of Covington6 hr
Apr 12, 4:07 PM EDTSpecial Weather StatementRNKCity of Covington23 min
Apr 12, 5:12 PM EDTSpecial Weather StatementRNKAmherst33 min
Apr 12, 5:36 PM EDTSpecial Weather StatementRNKCity of Buena Vista39 min
Apr 12, 5:57 PM EDTSpecial Weather StatementRNKBedford48 min
Apr 12, 7:07 PM EDTSpecial Weather StatementRNKCharlotte53 min
Apr 12, 4:18 AM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes27 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.